Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 30, 2016, 3:02 PM MST for Mohave County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 3:02 PM MST (22:02 UTC)
- Expired
- Jun 30, 2016, 3:30 PM MST
- In force
- 28 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 131 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312
WGUS55 KVEF 302202
FFWVEF
AZC015-302230-
/O.NEW.KVEF.FF.W.0016.160630T2202Z-160630T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
302 PM MST THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 330 PM MST
* AT 301 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA OVER THE ARIZONA STRIP. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BAR TEN RANCH...
MT. TRUMBULL AND TUWEEP AND THE MT. TRUMBULL LOOP ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 3639 11263 3634 11267 3636 11270 3635 11272
3632 11272 3632 11275 3628 11279 3628 11287
3626 11289 3623 11298 3624 11360 3674 11358
3671 11262 3667 11264 3659 11262 3653 11266
3648 11262 3646 11264
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 10:10 AM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 30, 10:10 AM MST, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1010 AM PDT THU JUN 30 2016 .SYNOPSIS...Monsoonal moisture will spread up from northern Mexico today and especially Friday leading to increasing coverage of thunderstorms across the Mojave Desert region. Temperatures will trend downward due to the increase in cloud cover. Drier air is expected to work into the region early next week pushing monsoonal moisture east of the area. This will also allow for a warming trend with temperatures about 3 to 5 degrees above normal by Monday. && .UPDATE...It appears we are setting up for a potentially very active afternoon for thunderstorms from Lincoln County down through Clark, eastern San Bernardino and Mohave counties. Widespread south- southeast winds gusting 25-35 mph developed across southern Nevada and the Colorado River Valley this morning with dewpoints down in the mid 50s to lower 60s from Las Vegas southward. The 12Z Las Vegas sounding showed a weak cap just below 700 mb, but we should see convection begin to break that cap by early afternoon. Mixed layer CAPE values of 1500-2000 J/KG exist from central Clark county southward and high DCAPE values from the CO River Valley westward indicate the potential for strong outflows which will likely lead to boundary collisions initiating many thunderstorms later this afternoon and early evening. The latest HRRR indicates this occurring over Lake Mohave, southern Clark and eastern San Bernardino county this afternoon and evening. Pops will be increased for those zones. Moisture will continue to stream up from the south tonight and Friday morning and the general upward trend in thunderstorm chances indicated in the inherited forecast looks good. && .AVIATION...For McCarran...Southeast winds that developed this morning will persist until around noon then shift from the south. Thunderstorm potential this afternoon as increased and could impact the terminal area with strong gusty and erratic winds...especially during the mid to late afternoon hours. For the rest of southern Nevada...northwest Arizona...and southeast California...Thunderstorm coverage will increase over northwest Arizona this afternoon and then develop over portions of Clark, Lincoln, and eastern San Bernardino Counties. Winds will generally be less than 10kts through today, but multiple outflow boundaries are expected to develop this afternoon causing variable shifting winds. && .SHORT TERM...through Saturday night. A few light showers over northern Mohave County will continue to track northeast this morning. These showers have been associated with a weak disturbance moving east through Lincoln County. This feature will continue to track into Utah this morning with showers dissipating around sunset. A few light showers are also possible early this morning across southern Mohave County where an outflow boundary from convection in central Arizona has helped kick off a few showers. The main focus for this afternoon will be the increase in low level moisture across the eastern portions of the forecast area. Current dewpoints throughout Mohave, Clark and eastern San Bernardino Counties are in the 50s and PW values are ranging from 1.00 to 1.50 inches. This moisture combined with instability in place is expected to lead to scattered thunderstorms today across those areas. Thunderstorms could be more organized across Mohave County this afternoon due to a 60kt jet streak developing over western Arizona and then moving north through Mohave County. With 500mb winds around 10kts or less, flash flooding will be a concern with some of the bigger storms. Moisture values look to be unchanged Friday and Saturday with the same areas seeing thunderstorm chances. There is a fairly sharp boundary between moist and unstable and dry and stable which sets up from the eastern Nye County boundary down through eastern San Bernardino County. Little thunderstorm activity is expected west of that line with scattered thunderstorms east. Once again, any storm will be capable of producing flash flooding...although PW values are trending lower on Saturday. Temperatures are expected to remain a few degrees above normal, but with any additional cloud cover afternoon readings could be held down a few degrees. .LONG TERM...Sunday through Wednesday. Models remain consistent with Previous runs showing a significant decrease in moisture on Sunday followed by dry weather areawide Monday through Wednesday. Weak troughing passes through California Sunday and through Nevada Monday, turning the flow more westerly and flushing out the monsoon moisture from our area. This will eliminate rain chances, knock surface dewpoints back down into the 20s and 30s, and also allow temperatures to climb back to several degrees above normal. Longer range models hint at moisture possibly returning around the end of the week, but there is plenty of time to watch this. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. Flash flooding will be a concern with any thunderstorm today especially across Mohave, Clark, and eastern San Bernardino Counties. && Update/Aviation...Adair Short Term...Gorelow Long Term...Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 30, 2:36 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
236 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 3 SSE SPRING VALLEY 36.07N 115.22W
06/30/2016 U1.00 INCH CLARK NV NWS EMPLOYEE
NWS EMPLOYEE REPORT LARGE HAIL AT 215 AND
JONES.
&&
TLLocal storm report, Jun 30, 2:38 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 3 SSE SPRING VALLEY 36.07N 115.22W
06/30/2016 U1.00 INCH CLARK NV PUBLIC
QUARTER SIZED HAIL REPORTED BY PUBLIC.
&&
TLLocal storm report, Jun 30, 2:39 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
239 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 3 SSE SPRING VALLEY 36.07N 115.22W
06/30/2016 U2.00 INCH CLARK NV NWS EMPLOYEE
2" INCH HAIL NOW FALLING AD 215 AND JONES.
&&
TLLocal storm report, Jun 30, 2:46 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 NE ENTERPRISE 36.05N 115.21W
06/30/2016 U1.00 INCH CLARK NV TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED BY SPOTTER.
&&
TLLocal storm report, Jun 30, 2:48 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
248 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 3 S THE STRIP 36.07N 115.17W
06/30/2016 U1.00 INCH CLARK NV TRAINED SPOTTER
1 INCH HAIL AND MINOR FLOODING REPORTED BY
THE PUBLIC.
&&
TLLocal storm report, Jun 30, 2:58 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
258 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 3 S THE STRIP 36.07N 115.17W
06/30/2016 U1.00 INCH CLARK NV TRAINED SPOTTER
1 INCH HAIL AND MINOR FLOODING REPORTED BY
THE PUBLIC.
0240 PM HAIL 4 ENE ENTERPRISE 36.05N 115.19W
06/30/2016 U0.75 INCH CLARK NV NWS EMPLOYEE
PENNY SIZED HAIL AT NWS OFFICE.
0240 PM HAIL 3 NE ENTERPRISE 36.05N 115.21W
06/30/2016 U1.00 INCH CLARK NV TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED BY SPOTTER.
0238 PM HAIL 3 SSE SPRING VALLEY 36.07N 115.22W
06/30/2016 U2.00 INCH CLARK NV NWS EMPLOYEE
2" INCH HAIL NOW FALLING AD 215 AND JONES.
&&
NWS LAS VEGAS NV
IRIS SYSTEMThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:47 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 88 min |
| Jun 30, 2:58 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 32 min |
| Jun 30, 3:51 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jun 30, 4:13 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 69 min |
| Jun 30, 4:29 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 61 min |
| Jun 30, 4:46 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Jun 30, 4:52 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 68 min |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.